MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH¿ GUIDING INTRODUCER SWARTZ¿ SR SERIES, SR0¿ 8.5F; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH¿ GUIDING INTRODUCER SWARTZ¿ SR SERIES, SR0¿ 8.5F; INTRODUCER, CATHETER
Model Number 406853
Medical Device Problem Codes Material Puncture/Hole (1504); Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 08/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Related manufacturing ref: 3005334138-2024-00352, 3008452825-2024-00488 during an atrial fibrillation procedure, the transseptal needle with stylet went through the introducer during transseptal puncture.The introducer was exchanged, however the same issue occurred.The procedure was then cancelled due to a thrombus noted in the left atrium.The thrombus was not present prior to the procedure.The physicians considered it a medical condition of the patient.The patient's neurological status was checked, and everything was stable at the end of the procedure.Patient's information (e.G.Age, weight, gender, ethnicity, race, patient's initials) cannot be handled by abbott in absence of patient's written consent as required by the personal data protection national legislation.National legislation prevents the recording of such information.A written consent has not been obtained in this case; therefore, this information is not available.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h2, h3, h6, h11.One 8.5f fast-cath introducer sheath and dilator were received for evaluation.The dilator had been punctured.Functional testing with a brk needle was not performed because the complaint introducer is a swartz right sided (sr series) guiding introducer dilator, not a transseptal introducer dilator.For transseptal access with a brk needle, swartz left sided (sl series) transseptal guiding introducers are recommended.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported thrombus remains unknown.The cause of the brk needle insertion difficulties is consistent with the incorrect use of the device.

Brand Name
FAST-CATH¿ GUIDING INTRODUCER SWARTZ¿ SR SERIES, SR0¿ 8.5F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key20226966
Report Number3005334138-2024-00353
Device Sequence Number11639194
Product Code DYB
UDI-Device Identifier05414734202985
UDI-Public(01)05414734202985(10)10275593(17)270331
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K061015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number406853
Device Catalogue Number406853
Device Lot Number10275593
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2024
Supplement Date Received by Manufacturer10/30/2024
Initial Report FDA Received Date09/16/2024
Supplement Report FDA Received Date11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRK-1¿ XS TRANSSEPTAL NEEDLE.; FAST-CATH SWARTZ¿ SR0.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown